Alert archive / Texas / Wind Advisories in 2007
Wind Advisory 6, NWS San Angelo, TX
NWS San Angelo, TX issued this wind advisory at Oct 17, 2007, 10:22 AM CDT for 13 counties in Texas. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Oct 17, 2007, 10:22 AM CDT (15:22 UTC)
- Expired
- Oct 17, 2007, 7:00 PM CDT
- In force
- 9 hr
- Issued by
- NWS San Angelo, TX
Counties Callahan County, TX, Coke County, TX, Fisher County, TX, Haskell County, TX, Irion County, TX, Jones County, TX, Nolan County, TX, Runnels County, TX, Shackelford County, TX, Sterling County, TX, Taylor County, TX, Throckmorton County, TX, Tom Green County, TX
The radar
The Dyess AFB radar (KDYX), 84 km from the middle of the area, began a volume at 15:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 3.4 hours before the alert went out and 202 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 32 J/kg
- Mixed-layer CIN
- -174 J/kg
- Mixed-layer LCL
- 1935 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- -40 m²/s²
- 0-3 km storm-relative helicity
- 87 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KSJT 171522 NPWSJT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN ANGELO TX 1022 AM CDT WED OCT 17 2007 ...WINDY CONDITIONS EXPECTED ACROSS PARTS OF WEST CENTRAL TEXAS TODAY... .A DRYLINE WILL CONTINUE TO PUSH ACROSS WEST CENTRAL TEXAS TODAY. STRONG WINDS ARE EXPECTED BEHIND THE DRYLINE...WITH PATCHY BLOWING DUST AND AN ELEVATED FIRE DANGER POSSIBLE AS WELL THROUGH THE AFTERNOON. THE AREA MOST AFFECTED WILL BE ALONG AND WEST OF A BAIRD TO BALLINGER TO SAN ANGELO LINE. TXZ049-054-064>066-071-072-098-099-113-114-127-128-180000- /O.NEW.KSJT.WI.Y.0006.071017T1522Z-071018T0000Z/ FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-HASKELL- THROCKMORTON-JONES-SHACKELFORD-TAYLOR-CALLAHAN- INCLUDING THE CITIES OF...ROTAN...ROBY...SWEETWATER... STERLING CITY...ROBERT LEE...BRONTE...BALLINGER...WINTERS... MERTZON...SAN ANGELO...HASKELL...THROCKMORTON...WOODSON... STAMFORD...ANSON...HAMLIN...ALBANY...ABILENE...CLYDE...BAIRD... CROSS PLAINS 1022 AM CDT WED OCT 17 2007 ...WIND ADVISORY IN EFFECT UNTIL 7 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM CDT THIS EVENING. STRONG SOUTHWEST WINDS OF 25 TO 35 MPH...WITH A FEW GUSTS NEAR 40 MPH WILL BE POSSIBLE THIS AFTERNOON...MAINLY WEST OF A BAIRD TO BALLINGER TO SAN ANGELO LINE. WATCH FOR REDUCED VISIBILITY FROM BLOWING DUST NEAR PLOWED FIELDS AND CONSTRUCTION AREAS. ALSO...WITH STRONG WINDS AND DRY VEGETATION...AN ELEVATED WILDFIRE DANGER WILL ALSO EXIST. AREA LAKES WILL BE CHOPPY AND HAZARDOUS. WATCH FOR STRONG CROSSWINDS ON EAST-WEST ORIENTED ROADWAYS. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this wind advisory went out at Oct 17, 6:18 AM CDT, 4 hours 4 minutes earlier.
Area forecast discussion, Oct 17, 6:18 AM CDT, 4 hours 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN ANGELO TX 618 AM CDT WED OCT 17 2007 .AVIATION... MVFR CIGS OF BKN-OVC010-020 WILL CONTINUE THROUGH 17/16Z. DRYLINE WILL RAPIDLY PUSH EAST ACROSS WEST CENTRAL TEXAS BETWEEN 17/15Z AND 17/21Z...BRINGING VFR CONDITIONS THIS AFTERNOON AND TONIGHT. ALSO...SOUTH WINDS OF 10 TO 20 KNOTS THIS MORNING WILL BECOME SOUTHWEST AT 15 TO 20 KNOTS WITH GUSTS TO 30 KNOTS THIS AFTERNOON...THEN DECREASE TO AROUND 10 KNOTS BY 18/00Z. ISOLD TSTMS WILL BE POSSIBLE THIS MORNING ACROSS THE NORTHERN 2/3 OF WEST CENTRAL TEXAS...AHEAD OF THE DRYLINE. 21 && .PREV DISCUSSION... /ISSUED 415 AM CDT WED OCT 17 2007/ SHORT TERM... THE SHORT-TERM CHALLENGE IS THE TIMING OF THE DRYLINE TODAY. BOTH THE RUC AND THE NAM PUSH THE DRYLINE INTO OUR EASTERN COUNTIES EARLY THIS AFTERNOON. THIS TIMING LOOKS REASONABLE. THE MAIN DYNAMICS AND BEST INSTABILITY WILL BE NORTH OF OUR AREA LATER THIS AFTERNOON. THUS...THE THREAT OF SEVERE WEATHER WILL BE VERY MINIMAL OVER OUR AREA. WILL CONTINUE SLIGHT CHANCE TO CHANCE POPS FOR MAINLY THE BIG COUNTRY THIS MORNING. TIGHT SURFACE PRESSURE GRADIENT...ASSOCIATED WITH THE DRYLINE...WILL PRODUCE WINDS IN THE BREEZY RANGE FOR MOST OF WEST CENTRAL TEXAS TODAY. FOR TONIGHT THROUGH THE END OF THE SHORT-TERM PERIOD...DRY AIR WILL DOMINATE WEST CENTRAL TEXAS. THUS...WEATHER NIL. COLD FRONT MOVES SOUTH ACROSS TEXAS TOMORROW. HOWEVER...SURFACE WINDS TOMORROW DO NOT LOOK AS STRONG AS IN PREVIOUS MODEL RUNS. THUS...THE FIRE DANGER TOMORROW WILL NOT BE AS ELEVATED AS WE WERE ANTICIPATING. TEMPERATURE NUMBERS CLOSE TO GUIDANCE LOOK GOOD. LONG TERM... DRY PATTERN CONTINUES THROUGH THE WEEKEND. LATEST MODEL RUN CONTINUES TO BRING ANOTHER SURFACE COLD FRONT SOUTH ACROSS TEXAS SUNDAY NIGHT. THUS...WILL CONTINUE LOW POPS FOR THAT 12-HOUR PERIOD. OTHERWISE...WEATHER NIL FOR THE LONG TERM. FOR THE START OF NEXT WEEK...TEMPERATURES COOLER THAN SEASONAL NORMALS LOOK GOOD. HOWEVER...THE LOWER TO MID 60S FOR HIGHS NEXT TUESDAY FOR ABI AND SJT LOOK TOO LOW. && .PRELIMINARY POINT TEMPS/POPS... ABILENE 88 59 83 42 / 20 10 10 10 SAN ANGELO 86 61 86 45 / 10 10 10 10 JUNCTION 88 60 87 49 / 10 10 10 10 && .SJT WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Oct 17, 4:42 AM CDT, 5 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 442 AM CDT WED OCT 17 2007 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-180945- FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO- CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD- TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE- MASON- 442 AM CDT WED OCT 17 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT A STRONG UPPER LEVEL STORM SYSTEM AND A DRYLINE WILL MOVE EAST ACROSS THE SOUTHERN PLAINS TODAY AND TONIGHT. THE DRYLINE WILL MOVE QUICKLY EAST ACROSS WEST CENTRAL TEXAS LATE THIS MORNING AND THIS AFTERNOON. ISOLATED THUNDERSTORMS WILL BE POSSIBLE TODAY ACROSS THE NORTHERN 2/3 OF WEST CENTRAL TEXAS. A FEW STORMS MAY REACH SEVERE LEVELS MAINLY THIS MORNING...WITH THE THREATS BEING LARGE HAIL AND DAMAGING WINDS. ALSO BEHIND THE DRYLINE THIS AFTERNOON...GUSTY SOUTHWEST WINDS AND MUCH DRIER AIR WILL LEAD TO ELEVATED FIRE CONDITIONS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION SHOULD NOT BE NEEDED TODAY.
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.